During pregnancy, you need a greater amounts of vitamins and minerals, and your doctor may prescribe a prenatal multivitamin to help make sure you meet your needs. Materna is a brand of prenatal multivitamin. While it has all the vitamins and minerals you need for a healthy pregnancy, you may experience side effects when taking it. If you're concerned about side effects, talk to your doctor.
Video of the Day
Some women may experience constipation when taking their Materna prenatal vitamin. Iron supplements are known to cause constipation, and as a supplement with a high dosage of iron, Materna may be part of the reason. Increasing the amount of fiber-rich foods and water in your diet may help alleviate some of the constipating effects of the prenatal vitamin. Regular activity is also recommended.
You may also experience an upset stomach after taking Materna. Some symptoms might include nausea, vomiting or stomach pain. You may experience fewer stomach problems if you take the multivitamin with food. Taking it at night before you go to bed may also help improve tolerance since you'll be sleeping through the symptoms. Talk to your doctor to help you determine the best time to take the prenatal vitamin.
Loss of Appetite
Some women may also experience a loss of appetite from Materna. Your multivitamin is a good source of vitamins and minerals, but it does not provide the other nutrients you need for a healthy pregnancy, including carbs, protein and fat. Eating smaller meals more often may help you get the nutrition and calories you need for your pregnancy when you don't feel like eating. Also, eating more when you're hungry can help make up the difference.
When to Call Your Doctor
While many of the side effects caused by Materna can be managed, some may require a call to your doctor. If you have an allergic reaction to the vitamin, which might include a rash, difficulty breathing or swelling of your mouth, face or lips, you should stop taking Materna and talk to your doctor about alternative vitamins. Chronic stomach symptoms that impede your ability to eat or severely affect your quality of life, blood in your stool or vomit after taking the prenatal vitamin are also good reasons to contact your doctor.